Over the past year, I have noticed when I have 2-3 drinks in an evening, my heart rate will increase to over 120. I'll also feel anxious. This lasts for several hours after. I am a 39 yo male, don't smoke and take Advair for asthma and omeprazole for gerd. Alcohol has not had this effect on me in the past. Is this normal to happen as one gets older and is this heart rate increase dangerous?
What about the mix of Advair and alcohol? Advair didn't sit too well with me...can't imagine what drinking would of done being added to the mix. Something you could look into or deeper into the side effects of Advair.
Alcohol makes my heart beat fast also but I didn't notice it much when I was younger. Tachycardia is one of the unpleasant side effects of the alcohol being metabolized by your body. 120 bpm is not unsafe.
I attribute it to my pre-diabetes. Fasting I stay at 90 glucose. Alcohol will lower this but it will rate my heart rate by 10-15. My normal is 80 but I will see 90-95 after drinking. Check your normal blood sugar.
Alcohol doesn't casue tac hycardia by affecting the heart directly. However it is a vasodilator which causes the peripheral blood vessels to dilate. This would result in a drop in blood pressure so in order to compensate and maintain a normal flow of blood around the body the heart rate must increase.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.